New Mexico, 2007Flash Flooding in New Mexico, August 1 to 2, 2007
August 1 to 2, 2007 · NWS EPZ · 3 events in 2 counties and zones
A slow moving upper trough moved into a very moist and unstable air mass and triggered thunderstorms which were efficient rain producers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving upper trough moved into a very moist and unstable air mass and triggered thunderstorms which were efficient rain producers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 1, 2:44 AM MST, 10 hours 16 minutes earlier.
Area forecast discussion, Aug 1, 2:44 AM MST, 10 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
344 AM MDT WED AUG 1 2007
.SYNOPSIS...
A VERY MOIST AND UNSTABLE AIR MASS WILL GENERATE SHOWERS AND
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL OVER THE NEXT
FEW DAYS. FLOODING WILL BE POSSIBLE IN SOME FLOOD PRONE AREAS IN
AND NEAR THUNDERSTORMS. DAY TIME TEMPERATURES WILL REMAIN BELOW
NORMALS DUE TO INCREASED MOISTURE AND CLOUDINESS.
&&
.DISCUSSION...
A WET WEATHER PATTERN WILL BE POSSIBLE FOR THE NEXT FEW DAYS. A
STEADY INFLUX OF MOISTURE INTO THE REGION OVER THE PAST FEW DAYS
HAS RESULTED IN A VERY MOIST AIR MASS CAPABLE OF PRODUCING HEAVY
RAINFALL FROM SCATTERED SHOWERS AND THUNDERSTORMS. THE ATMOSPHERE
IS MOIST AND UNSTABLE ENOUGH THAT ANY PERTURBATION COULD TRIGGER
CONVECTION. HIGH DEW POINTS IN THE 60S AND PRECIPITABLE WATER
VALUES NEAR 170 PERCENT OF NORMAL ARE INDICATIVE OF A MOISTURE
LADEN ATMOSPHERE CAPABLE OF PRODUCING HEAVY RAINFALL. WHILE
RAINFALL AMOUNTS WILL VARY WIDELY ACROSS THE REGION...RAIN FROM
SLOW MOVING THUNDERSTORMS AND SHOWERS COULD CAUSE FLASH FLOODING
IN SOME FLOOD PRONE AREAS. THE PREVIOUSLY ISSUED FLASH FLOOD WATCH
REMAINS VALID THROUGH THURSDAY.
MODELS DUE DIFFER ON THE TRACK OF THE UPPER LOW ON FRIDAY WITH THE
GFS FORCING IT SOUTHWARD AND THE NAM MODEL DRIFTING IT SLOWLY
WESTWARD ACROSS THE STATE INTO ARIZONA BY FRIDAY EVENING. BOTH
SCENARIOS WOULD SEEM TO INDICATE A DRIER PATTERN FOR THE WEEKEND
WITH MORE ISOLATED TYPE THUNDERSTORMS. LONGER RANGE MODELS BEGIN
TO CONCENTRATE THE MOISTURE PLUME OVER EASTERN AZ AND WESTERN NEW
MEXICO IN A MORE CLASSIC MONSOONAL PATTERN FOR THE FIRST PART OF
NEXT WEEK. AS A RESULT...THERE COULD BE AN ONGOING HEAVY RAINFALL
POTENTIAL ALONG THE AXIS OF DEEPEST MOISTURE FOR THE FIRST PART OF
NEXT WEEK.
&&
.AVIATION...VALID 01/12Z-02/12Z
AREAS OF MVFR AND IFR FOR CIGS AND VSBY IN AND NEAR SHOWERS AND
THUNDERSTORMS. LOW CIGS NEAR TSTMS WILL OCNLY HAVE MTN TOPS OBSCD.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 88 69 90 70 87 / 60 60 50 50 40
SIERRA BLANCA TX 81 65 82 64 83 / 60 60 50 50 40
LAS CRUCES 89 66 91 67 89 / 50 60 50 50 40
ALAMOGORDO 87 64 89 65 87 / 50 60 50 50 40
CLOUDCROFT 68 49 68 49 67 / 60 60 60 60 50
TRUTH OR CONSEQUENCES 89 65 89 66 89 / 40 60 50 50 40
SILVER CITY 79 61 80 62 81 / 40 60 50 50 40
DEMING 88 66 91 67 87 / 50 60 50 50 40
LORDSBURG 89 65 90 66 87 / 50 60 50 50 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NMZ022>025-
030>032.
TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ055-056.
&&
04/04Hazardous weather outlook, Aug 1, 10:10 AM MST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1110 AM MDT WED AUG 1 2007
NMZ022>025-030>032-TXZ055-056-021745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1110 AM MDT WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH
HEAVY RAINFALL POSSIBLE OVER THE AREA. ISOLATED AREAS COULD RECEIVE
TWO TO THREE INCHES...WITH FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH AREAS OF HEAVY
RAINS POSSIBLE THURSDAY. SHOWERS AND THUNDERSTORMS BECOMING ISOLATED
TO SCATTERED FRIDAY AND BEYOND WITH THREAT OF FLOODING DECREASING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION WILL BE LIKELY...ESPECIALLY TO MONITOR HEAVY
RAINS AND FLOODING.
Flash Flood, Grant
- When
- August 1, 1:00 PM MST to 2:30 PM MST
- Where
- Grant County, 0.05 mi WNW of Santa Rita
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.800, -108.071
Very heavy rainfall resulted in boulders 2 feet in diameter falling on to the access road to Chino Mine, stranding employees for hours.
Flash Flood, Hidalgo
- When
- August 1, 6:30 PM MST to 8:00 PM MST
- Where
- Hidalgo County, Virden
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.230, -109.000
Highway 92 was impassable due to flooded washes.
Flash Flood, Grant
- When
- August 2, 12:50 PM MST to 2:00 PM MST
- Where
- Grant County, 2 mi N of Silver City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.799, -108.270
Up to 1.5 inches of rain within 30 minutes resulted in flash flooding in the north portion of Silver City. At least one road was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58369, 58253, 58256.